Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 2:14 AM CST for Ellis County, Hill County, Johnson County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 2:14 AM CST (08:14 UTC)
- Expired
- Mar 26, 2000, 3:15 AM CST
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ellis County, TX, Hill County, TX, Johnson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 2:20 AM CST | Hail 1 | Grandview, TX | |
| Mar 26, 2:31 AM CST | Thunderstorm Wind 52 E | Forreston, TX | |
| Mar 26, 2:40 AM CST | Hail 1.25 | Hillsboro, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 11:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 260814
SVRFTW
TXC139-217-251-260915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
214 AM CST SUN MAR 26 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS
HILL COUNTY IN NORTH CENTRAL TEXAS
JOHNSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 315 AM CST
* AT 214 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS EXTENDING FROM RED OAK...TO GRANDVIEW...TO
BLUM. THE STORMS WERE MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE WAXAHACHIE...RED OAK...PALMER...
OAK LEAF...MAYPEARL...ITALY...HILLSBORO...GRANDVIEW AND ENNIS.
DOPPLER RADAR DETECTED HAIL UP TO NICKEL SIZE WITH THESE SEVERE
THUNDERSTORMS.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. STREETS MAY ALSO BECOME FLOODED. AVOID^ THESE AREAS AND
DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3220 9743 3198 9727 3186 9693 3210 9691
3232 9649 3255 9689What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 8:35 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Mar 25, 8:35 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 835 PM CST SAT MAR 25 2000 SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE SLOWLY EAST ACROSS CENTRAL PORTIONS OF THE FORECAST AREA. CONVECTION IS ENHANCED BY OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. EXPECT ADDITIONAL TRAINING OF STORMS THROUGH 06Z...AS SHORT WAVE ACROSS WEST TEXAS APPROACHES. .FTW...NONE. 83
In the hours before
Local storm report, Mar 25, 9:10 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0840 PM TOLAR TX 60 MPH TSTM GUST
03/25/00 HOOD SPOTTER REPORTED
HIGH WINDS
0855 PM GLEN ROSE TX 1.00 INCH HAIL
03/25/00 SOMERVELL REPORTED BY SPOTTER
0857 PM 3 N GLEN ROSE TX 0.88 INCH HAIL
03/25/00 SOMERVELL HAM SPOTTER REPORTED
NICKEL HAIL COVERING
THE GROUNDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:32 PM CST | Severe Thunderstorm Warning | FWD | Hood | 58 min |
| Mar 25, 6:57 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 63 min |
| Mar 25, 7:20 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| Mar 25, 7:52 PM CST | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| Mar 25, 7:57 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 48 min |
| Mar 25, 8:04 PM CST | Flash Flood Warning | FWD | Hood | 3 hr |
| Mar 25, 8:10 PM CST | Severe Thunderstorm Warning | FWD | Hood | 65 min |
| Mar 25, 8:14 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 61 min |
| Mar 25, 8:45 PM CST | Severe Thunderstorm Warning | FWD | Somervell | 45 min |
| Mar 25, 8:58 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 47 min |
| Mar 25, 9:05 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 55 min |
| Mar 25, 9:11 PM CST | Severe Thunderstorm Warning | FWD | Hill | 64 min |
| Mar 25, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Navarro | 62 min |
| Mar 25, 10:39 PM CST | Severe Thunderstorm Warning | FWD | Freestone | 66 min |
| Mar 25, 10:45 PM CST | Severe Thunderstorm Warning | FWD | Young | 45 min |
| Mar 25, 10:49 PM CST | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Mar 25, 11:34 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 56 min |
| Mar 26, 12:17 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 43 min |
| Mar 26, 12:23 AM CST | Severe Thunderstorm Warning | FWD | Parker | 67 min |
| Mar 26, 1:10 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 65 min |
| Mar 26, 2:00 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 60 min |
| Mar 26, 2:22 AM CST | Severe Thunderstorm Warning | FWD | Hood | 53 min |
| Mar 26, 2:56 AM CST | Severe Thunderstorm Warning | FWD | Somervell | 49 min |
| Mar 26, 3:00 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Navarro | 60 min |
| Mar 26, 3:14 AM CST | Severe Thunderstorm Warning | FWD | Limestone | 46 min |
| Mar 26, 3:57 AM CST | Severe Thunderstorm Warning | FWD | Leon | 48 min |
| Mar 26, 5:43 PM CST | Severe Thunderstorm Warning | FWD | Bell | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.